Hi I have had six treatments now and I have developed quite bad bruising at the back of my left calf muscle. The treating doctor tells me it will dissapear within a few weeks...as the body absorbs it...It is not getting any lighter and I still cannot wear shorts because of the ugliness of the (vein) bruising? Please tell me what I can do, I will be going back to him soon....Thanks Kim
Bad Bruising/dead Vein After Scletherapy, What Can I Do?
Doctor Answers (5)
Sclerotherapy and hyperpigmentation
Bruising After Sclerotherapy
Thank you for your question. The discoloration will disappear in a few weeks, but may take up to 6 months. I recommend the best months to have veins treated are October to December and even into January. This allows enough time to have the veins heal, and the discoloration fade. I hope this helps.
Bruising After Sclerotherapy?
As a sclerotherapy expert, it is common for patients to experience some bruising after a treatment. However, I would see your doctor if the problem does not resolve in a couple of weeks and make sure to visit a sclerotherapy specialist for any future treatments. Over 90% of my patients have total resolution of their veins in one to 2 treatments.
You might also like...
Bad bruising in vein after sclerotherapy
Time will make this go away but I know that's frustrating. Some patients are more prone to this type of discoloration after sclerotherapy than others. Also, some veins are more apt to have this discoloration too. It will resolve with time. Sometimes I do light IPL flashes to these types of veins too - both the heat and the IPL can help fade the discoloration faster.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
Heat, evacuation and time.
Sclerotherapy works by pushing the blood out of the vein and the solution irritates the vein walls causing them to stick together and the vein will them dissolve over time. Side effects of this treatment are bruising and darkened veins due to clotting within the vein. These clots will dissolve over time but they look worse before they look better. Evacuating the small clots with a needle under local anesthesia will improve the appearance quickly. Heat and NSAIDS may also help. If you have bruising (black and blue marks), only time and heat will help these.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.